Re: Thought I was dying…was only Effexor withdrawls


Monday, Sep 27, 2004

Re: Thought I was dying…was only Effexor withdrawls

Posted by Kat022 on 08/07/04 at 06:04 AM

[Read Replies]
[Reply to This Post]
[Return to RoundTable]

Wow Dawn, the VERY same thing happened to me 3 years ago when I went off of Effexor XR. I was only on 37.5mg for 3 months, and while it helped with my anxiety/panic attacks and slight depression…it numbed me. I couldn’t cry, couldn’t have wonderful, intense sex with my husband, my kids even knew I wasn’t right. I went to my primary doc, who put me on it per my psychologist, and he told me that if I wanted to stop taking the Effexor to just stop. When I questioned him about tapering off his response,”You’re on the lowest dose, you’ll be fine to just stop.”” So I did. WRONG! I now refuse to try any other SSRI and only use .5 mg of Ativan now if my anxiety acts up, which is not often at all. Doctors are NOT informed about withdrawals and that’s NOT good. I think Effexor is the most dangerous SSRI out there. I’m sure other SSRI’s have similar withdrawals, but not like Effexor. I think this drug should be taken off the market. I think it purposely gives you horrible withdrawal symptoms so that you’ll give up and go back on the stuff…money in their pockets, right? It’s certainly worth looking into a law suit that somene else mentioned. While I was only on the drug for 3 months and did not suffer any permanent damage, it was 10 days of hell in my life that I wouldn’t wish on my worst enemy.